Alert archive / Texas / Flash Flood Warnings in 2024
Flash Flood Warning 13, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jul 25, 2024, 6:37 AM CDT for Aransas County, Kleberg County, Nueces County, Texas. It was in force for 3 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2024, 6:37 AM CDT (11:37 UTC)
- Expired
- Jul 25, 2024, 9:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Aransas County, TX, Kleberg County, TX, Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 36 km from the middle of the area, began a volume at 11:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 7:34 AM CDT | FLASH FLOOD | 7 Se Flour Bluff, TX | Various social media reports of streets flooded across Padre Island. |
| Jul 25, 8:40 AM CDT | FLASH FLOOD | 7 Se Flour Bluff, TX | Several inches of water across Park Road 22 near the entrance of Padre Balli Park. |
| Jul 25, 8:45 AM CDT | RAIN 10.38 | 7 Se Flour Bluff, TX | Mesonet station GW3037 North Padre Island has measured 10.38 inches of rain in the past 6 hours. Several instances of near or greater than 1 inch of rain having fallen in just 15 minutes. |
| Jul 25, 9:08 AM CDT | RAIN 6.64 | 5 Se Flour Bluff, TX | |
| Jul 25, 9:14 AM CDT | RAIN 8.15 | 6 Se Flour Bluff, TX | Personal weather station. Rain has fallen within the past 6 hours. |
| Jul 25, 9:15 AM CDT | RAIN 5.06 | 5 Ese Flour Bluff, TX | Personal weather station. Rain has fallen within the past 6 hours. |
| Jul 25, 9:24 AM CDT | RAIN 8.24 | 7 E Cc Nas, TX | Personal weather station. Rain has fallen within the past 6 hours. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 57 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 11.6 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 770 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 813 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted.
460
WGUS54 KCRP 251137
FFWCRP
TXC007-273-355-251330-
/O.NEW.KCRP.FF.W.0013.240725T1137Z-240725T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
637 AM CDT Thu Jul 25 2024
The National Weather Service in Corpus Christi has issued a
* Flash Flood Warning for...
Southwestern Aransas County in south central Texas...
Eastern Kleberg County in south central Texas...
Southeastern Nueces County in south central Texas...
* Until 830 AM CDT.
* At 637 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Corpus Christi, Port Aransas, Mustang Island State Park, Packery
Channel and Padre Balli Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2786 9711 2785 9702 2776 9710 2750 9723
2754 9731
FLASH FLOOD...RADAR INDICATED
$$
TC3 follow-up statements
176
WGUS74 KCRP 251214
FFSCRP
Flash Flood Statement
National Weather Service Corpus Christi TX
714 AM CDT Thu Jul 25 2024
TXC007-273-355-251330-
/O.CON.KCRP.FF.W.0013.000000T0000Z-240725T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Aransas TX-Kleberg TX-Nueces TX-
714 AM CDT Thu Jul 25 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT THIS
MORNING FOR SOUTHWESTERN ARANSAS, EASTERN KLEBERG AND SOUTHEASTERN
NUECES COUNTIES...
At 714 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 4 inches of rain have
fallen. Additional rainfall amounts of 1 to 2 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Corpus Christi, Port Aransas, Mustang Island State Park, Packery
Channel and Padre Balli Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2786 9711 2785 9702 2776 9710 2750 9723
2754 9731
FLASH FLOOD...RADAR INDICATED
$$
TC676
WGUS54 KCRP 251324
FFWCRP
TXC007-273-355-251430-
/O.EXT.KCRP.FF.W.0013.000000T0000Z-240725T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
824 AM CDT Thu Jul 25 2024
The National Weather Service in Corpus Christi has extended the
* Flash Flood Warning for...
Southwestern Aransas County in south central Texas...
Eastern Kleberg County in south central Texas...
Southeastern Nueces County in south central Texas...
* Until 930 AM CDT.
* At 824 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Corpus Christi, Port Aransas, Mustang Island State Park, Packery
Channel and Padre Balli Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2786 9711 2785 9702 2776 9710 2750 9723
2754 9731
FLASH FLOOD...RADAR INDICATED
$$
TC296
WGUS74 KCRP 251406
FFSCRP
Flash Flood Statement
National Weather Service Corpus Christi TX
906 AM CDT Thu Jul 25 2024
TXC007-273-355-251430-
/O.CON.KCRP.FF.W.0013.000000T0000Z-240725T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Aransas TX-Kleberg TX-Nueces TX-
906 AM CDT Thu Jul 25 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 AM CDT THIS
MORNING FOR SOUTHWESTERN ARANSAS, EASTERN KLEBERG AND SOUTHEASTERN
NUECES COUNTIES...
At 906 AM CDT, the public reported thunderstorms producing heavy
rain across the warned area. Between 3 and 6 inches of rain have
fallen. Additional rainfall amounts of 1 to 2 inches are possible in
the warned area. Flash flooding is ongoing. Several roads along
Padre Island have several inches of water flowing over them. Various
automated rain gauges have reported 6-9" of rain in the last 6 hours.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Public reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Corpus Christi, Port Aransas, Mustang Island State Park, Packery
Channel and Padre Balli Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2786 9711 2785 9702 2776 9710 2750 9723
2754 9731
FLASH FLOOD...OBSERVED
$$
TCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 6:35 AM CDT, 2 minutes earlier.
Area forecast discussion, Jul 25, 6:35 AM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
635 AM CDT Thu Jul 25 2024
...New AVIATION...
.SHORT TERM...
(Today through Friday)
Issued at 235 AM CDT Thu Jul 25 2024
Key Messages:
- Medium to high chance of showers and thunderstorms through Friday.
- Slight to Moderate Risk of excessive rainfall and flash flooding through
tonight.
- Marginal Risk of excessive rainfall and flash flooding Friday
through Friday night.
The short-term continues to promote rainy conditions today and
Friday. A mid- to upper-level trough over South Texas is expected
to deepen further to the south-southwest. Some models indicate
the potential development of a cutoff low by late this morning or
early afternoon. The interaction of several shortwaves, combined
with abundance moisture from the Gulf of Mexico (PWATs 2.0 to 2.5
inches), will facilitate scattered to numerous showers and
thunderstorms through tomorrow.
The timing and location of these showers and storms still remains
a bit uncertain. High-resolution models suggest higher chances of
rain over the waters and along the Coastal Bend and Victoria
Crossroads, though areas west of HWY-281 may also experience
activity later today. Overnight, rain chances will persist, mainly
over area waters and the easternmost portions of the CWA. On
Friday, a similar pattern is expected, with showers and storms
primarily developing over the waters and along the Coastal Bend
and Victoria Crossroads, expanding westward as the day progresses.
Today, The Weather Prediction Center has now issued a Moderate
Risk (level 3 out of 4) for excessive rainfall and flash flooding
in parts of Calhoun, Refugio, Aransas and Victoria counties. A
Slight Risk (level 2 out of 4) applies to the remainder of the
Victoria Crossroads and portions of the Coastal Plains, while a
Marginal Risk (level 1 out of 4) covers the rest of South Texas.
On Friday, a Marginal Risk (level 1 out of 4) will extend across
all of South Texas.
Out of an abundance of caution, we have decided to issue a Flood
Watch for Victoria, Calhoun, Refugio, and Aransas counties through
Friday evening. Forecast excessive rainfall may cause minor
flooding in urban areas, poor drainage zones, and low-lying
regions. Localized flash flooding is also possible in some areas.
Locations affected by entraining storms may face a higher risk of
flooding. Additionally there may be rises in rivers and small
streams.
Lastly, rainfall and cloud cover will result in cooler
temperatures in the short term. Highs will range from the mid-80s
to low 90s, with some northeastern locations experiencing
temperatures in the low 80s. Cloud cover will also keep nighttime
lows in the low to mid-70s.
&&
.LONG TERM...
(Friday night through next Wednesday)
Issued at 235 AM CDT Thu Jul 25 2024
Key Messages:
- Medium to high chance of showers and thunderstorms through Sunday
- Marginal risk of excessive rainfall through the weekend
- Minor risk of heat stress related impacts through the weekend,
becoming minor to moderate by early next week
A mid-level low and associated trough will continue to linger over
Texas through the weekend with deep tropical moisture (PWATs remain
around 2.0-2.5 inches) keeping showers and thunderstorms in the
forecast through Sunday. The Weather Prediction Center (WPC) has
included South Texas in a Marginal Risk of Excessive Rainfall
through 12Z Monday. Training, slow moving showers could lead to some
isolated flash flooding concerns. Low pressure will shift out of the
area beginning Sunday, allowing high pressure to build in from the
east. Rain chances will finally begin to diminish Sunday night, with
only a few isolated showers and storms expected over the Victoria
Crossroads Monday and Tuesday afternoon.
As high pressure returns, so will our warmer temperatures.
Fortunately, highs will only rise just below to right at normal for
this time of year through the middle of the week. Conditions will
dry out early in the week, with PWATs dropping to below 2" by the
middle of the week. The combination of the warmer temperatures and
lingering moisture will lead to a moderate heat risk over portions
of South Texas early and through the middle of next week, with heat
index values approaching 110.
&&
.AVIATION...
(12Z TAFS)
Issued at 628 AM CDT Thu Jul 25 2024
Showers and thunderstorms are currently moving across area waters
as well as easternmost portions of the Coastal Bend. This wet
pattern will continue through much of this TAF cycle. The highest
precipitation potential remains closer to the coast, but all sites
are expected to see at least some shower or convective activity
today. Showers and storms should begin to dissipate by sundown,
however isolated to scattered precipitation activity could linger
into the overnight hours. Uncertainty still exists for timing and
location for late evening and overnight precipitation. Mostly a
back and forth mix of VFR CIGs and VSBYs will be in place most of
the period, with MVFR conditions prevailing in and around
convection, along with gusty winds.
&&
.MARINE...
Issued at 235 AM CDT Thu Jul 25 2024
Weak to occasionally moderate onshore flow is expected through the
middle of the week. Scattered to numerous showers and thunderstorms
will persist through the weekend, diminishing early next week as
high pressure builds into the area.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 86 76 87 75 / 70 40 50 50
Victoria 83 73 85 73 / 90 50 70 40
Laredo 92 75 89 74 / 40 20 50 40
Alice 89 74 88 73 / 70 40 70 40
Rockport 89 76 89 76 / 90 60 50 50
Cotulla 93 74 91 75 / 40 20 50 30
Kingsville 87 76 88 74 / 70 40 60 40
Navy Corpus 86 78 87 77 / 80 50 50 50
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch through Friday evening for TXZ234-245>247-345>347-
447.
GM...None.
&&
SHORT TERM...KRS/98
LONG TERM....LS/77
AVIATION...KRS/98The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 3:04 AM CDT | Flood Watch | CRP | Aransas, Calhoun, Nueces, Refugio, San Patricio, Victoria | 4 days |
| Jul 25, 5:39 AM CDT | Areal Flood Advisory | CRP | Aransas, Kleberg, Nueces | 58 min |
| Jul 25, 7:06 AM CDT | Special Marine Warning | CRP | 54 min | |
| Jul 25, 7:30 AM CDT | Special Marine Warning | CRP | 60 min | |
| Jul 25, 7:59 AM CDT | Special Marine Warning | CRP | 31 min | |
| Jul 25, 8:29 AM CDT | Special Marine Warning | CRP | 61 min | |
| Jul 25, 9:30 AM CDT | Flash Flood Warning | CRP | Aransas, Kleberg, Nueces | 3 hr |
| Jul 25, 9:34 AM CDT | Special Marine Warning | CRP | 26 min | |
| Jul 25, 10:03 AM CDT | Areal Flood Advisory | CRP | Nueces | 117 min |
| Jul 25, 10:35 AM CDT | Flash Flood Warning | CRP | Nueces | 115 min |
| Jul 25, 11:08 AM CDT | Areal Flood Advisory | CRP | Jim Wells, Kleberg, Nueces | 112 min |
Nearby
Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.